MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED RAD; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED RAD; BUR, EAR, NOSE AND THROAT
Model Number 1883670HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via manufacturer representative that the bur broke/damaged during the ess (endoscopic sinus surgery) procedure.The tip broke but did not detached.The piece detaching did not fall into the patient.There was no additional procedures or unintended equipment required to retrieve the fragment.There was no intervention planned or performed.There was no delay with the procedure.There was no broken pieces remain inside the patient's body.The procedure was completed with backup product(s).There was no patient impact.
 
Event or Problem Description
Additional information received mentioned that the tip broke but was not detached.
 
Additional Manufacturer Narrative
H3: analysis found that there was a residue consistent with biological contaminants on the device.Visually, the inner hub and a portion of the inner shaft were missing.The spiral wrap was broken which would have resulted in the reported event.The spiral wrap twisted in on itself in a clockwise direction which likely indicates excess torsional load.The portion that became detached measured 1.70¿ long.The distal end of the outer tube inside diameter had signs of wear on one side with corresponding damage to the inner assembly which is consistent with bending or prying action while in use.There were biological contaminants compacted in the flutes of the cutting tip which likely required the user to apply excess pressure to maintain performance.There was no allegation of a defect before use.H6: additional information suggest that fdm:4114, fdr:3221 and fdc:67 no longer apply to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS BUR - HIGH SPEED RAD
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10506399
Report Number1045254-2020-00398
Device Sequence Number11067033
Product Code EQJ
UDI-Device Identifier20681490692810
UDI-Public20681490692810
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model Number1883670HS
Device Catalogue Number1883670HS
Device Lot Number0211563569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1